Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Over sleeping after stopping Adderall. When will this stop?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I tried taken Addrell for about 12 days and I absolutely did not like it. I stopped taking it and since this Tuesday, today is Friday, all I have been able to do is sleep, sleep and sleep some more. When will this stop? Is there anything I can do to help? I just really want to stop sleeping. We just bought a house and I want to paint with my mom. I will try Addrell again!
It was also only 30 mg
Posted Sat, 11 Aug 2012 in Medicines and Side Effects
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing. I must confess I am seeing this long an effect after one dose for the first time otherwise the it is not unusual for people who had taken drug for some time describe sleepiness and lethargy, I quote
"So please help! I'm really dreading going off. When I do, is there some magic combination of fish oil, caffeine, and/or yoga that will help? Am I doomed to sleep for a couple months? Will I ever be able to go back to the level of functioning I had before Adderall ( a few years wisdom)? Will I go back to unhealthy eating patterns? I'd especially appreciate advice from anyone who has had similar problems. Thanks!" My answer to them is the same. I guess it will be much less severe on your time but qualitatively same. That is:
"there will be withdrawal side effects no matter what, your brain will have to undergo a chemical state change which can hardly be avoided
if you quit cold XXXXXXX then you deserve every nasty side effect, cant blame the drug or anything else
the best way is to set a "wean off" period of 4-6 months....very slowly taper off in a very gradual consistent decline and should be tolerable....i have done this with antidepressants and the like and never had an issue, minor at worst...but very tolerable XXXXXXX
As you weaned off double quick so 4-6 days of sleepiness will not do you any harm and is tolerable.

good luck

With Best Wishes
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Over sleeping after stopping Adderall. When will this stop? 41 hours later

I only took the drug for a week a half. I didnt like the way it made me feel so I stopped taking it immediately. I also know how addictive drugs like addrell are so I have decided to go a more natural route. I was just suprised I felt this way when I only took the medicine for about a week and a 1/2. I was asking if this is normal considering I didnt take it very long. I am already starting to feel more normal. I can say after feeling like this along being on the medicine a couple days I am glad I have decided not to take it as I cant imagine what it would be like going of off it if I used it for a couple months or couple years like some have .
Answered by Dr. Anil Grover 4 hours later
My Friend,

A drug is cleared from body depending in its half life. Like you take Tylenol, half life 4-6 hours meaning thereby concentration of drug which is available to body is half of its peak value in 4 hours. In five half lives that is 20 hours for tylenol it is cleared off body. The drug you took was probably extended release with half life of 16 hour so on that basis, I made a guess of 80hours or 4 maximum 6 days. There is additional property of this drug is some changes it produce in the cells of brain which take longer to heal that this proportional to duration one has taken the drug and subject of research. You are absolutely right on the point when you write XXXXXXX what if would be like going off it if I I used it for ... XXXXXXX The answer is we would know about it only if you had done that XXXXXXX experiment for structural changes in an individual brain are his only depending upon the original architecture what time an individual takes to heal is longer but not standardized.
It was pleasure interacting with you. I hope you will do well in life. Good Luck.
With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor